Rapid Rechallenge with Clozapine Following Pronounced Myocarditis in a Treatment-Resistant Schizophrenia PatientAuthor(s): Pichai Ittasakul , Anthony Archer , Jennifer Kezman ,Wanlop Atsariyasing , Morris B. Goldman
Clozapine is an atypical antipsychotic which is often effective in patients who fail to respond to other antipsychotics, but its use carries substantial risk. Myocarditis is one of the life-threatening adverse effects, which occurs in about 1% of exposed patients. Rechallenge with clozapine is controversial, particularly shortly after the occurrence of the myocarditis, and when there is clear and convincing evidence of cardiac damage. Aggressive use of clozapine, however, may be critical for the recovery of patients early in the course of their illness. Here we report a successful case of clozapine
rechallenge following an initial aggressive dosage titration in an inpatient setting.